MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER STEERABLE DS; CATHETER, PERCUTANEOUS

ABBOTT MEDICAL AMPLATZER STEERABLE DS; CATHETER, PERCUTANEOUS
Model Number ASDS-14F-075
Medical Device Problem Code Air/Gas in Device (4062)
Health Effect - Clinical Codes Bradycardia (1751); Non specific EKG/ECG Changes (1817)
Date of Event 01/20/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2023, a 22mm amplatzer amulet left atrial appendage occluder was chosen for implant using a 14f amplatzer steerable delivery sheath.The delivery sheath was prepared per the ifu and a pressure bag of heparin saline was connected to it.Before the device was inserted into the sheath, the pigtail catheter was being advanced when air was noted in the device.Then, the patient had st elevations and bradycardia.The patient was extubated.After the patient stabilized, the device was implanted successfully using a 12f amplatzer torqvue 45x45 delivery sheath in a separate procedure.The patient was reported as stable and was discharged the following day.No additional information was provided.
 
Event or Problem Description
Subsequent to the information filed, to treat the air embolus, the patient was treated with 100% oxygen and a cardiac catheterization was performed to check the coronaries.
 
Additional Manufacturer Narrative
Additional information: b1, b2, b5, b6, g3, h2, h6na.
 
Additional Manufacturer Narrative
An event of an air being observed in the sheath was reported.A returned device inspection, to rule out any device-related causes, could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.Based on the information received, the cause of the reported incident could not be conclusively determined.

Brand Name
AMPLATZER STEERABLE DS
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG#3007113487
177 county road b east
st. paul MN 55117 1789
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key16376236
Report Number2135147-2023-00520
Device Sequence Number6142205
Product Code DQY
UDI-Device Identifier05415067036025
UDI-Public05415067036025
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K212026
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2023
Device Model NumberASDS-14F-075
Device Catalogue NumberASDS-14F-075
Device Lot Number8448121
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/20/2023
Supplement Date Received by Manufacturer02/06/2023
04/18/2023
Initial Report FDA Received Date02/14/2023
Supplement Report FDA Received Date03/08/2023
04/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/27/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age81 YR
Patient SexFemale